This is topic Do you take antidepressants ? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/68525

Posted by tosho (Member # 10191) on :
 
I asked my LLMD what is her opinion about taking antidepressants and other meds like this during abx treatment for Lyme.

She said they may be helpful symptomatic treatment, but need to be administrated carefully and individually.
She suggested Paxil for me.

Another doc. suggested Sulpiride.

My knowledge about antidepressant is almost zero, as I have never taken them in my life.

Is it true that antidepressants may cause weight gain?
That would be positive thing, as I have lost weight.
If this is safe - I would go for it.


Also, I have read here:
http://flash.lymenet.org/ubb/ultimatebb.php?ubb=get_topic;f=1;t=066564#000000

1.) From Dr. H, "The reason antibiotics don't work [in some] is that all the differentials have not been addressed" -- 15 differentials that included co-infections, immune disfunction, inflammation, toxicities, psychological stress , sleep problems, and physical deconditioning. Many side effects due to tick-borne disease produce symptoms that look like tick-borne disease


Thanks,
tosho
 
Posted by tosho (Member # 10191) on :
 
^
 
Posted by Clarissa (Member # 4715) on :
 
Tosho,

I took 150 mg Luvox during my Bart treatment. This is an SSRI anti-depressant and is aimed at calming and targeting OCD problems.

I also took Xanax for those horrific anxiety herxes and it alleviated that hellish experience greatly.

Now that I've stopped Bart treatment, I'm weaning slowly off both drugs but I give them both the thumbs up! No weight gain or weird side effects for me.

The drugs I've taken in the past that I did not like were: Prozac, paxil time-released and klonopin. But it's HIGHLY individual because you'll have people write how much they love their paxil and klonopin.

Unfotunately, like everything with this disease, it's trial and error so ramp up slowly to see how you react but I definitely recommend SOME anti-depressant AND some anti-anxiety during this difficult time.

Hope that helps!

Best,
 
Posted by moosejive (Member # 14545) on :
 
SSRI antidepressants like Paxil can indeed cause both weight gain and loss, but usually gain.

I would be particularly wary of Paxil, as it's notorious for causing severe - sometimes long-term - withdrawal effects. Do a google search for "paxil withdrawal" and you'll find a great wealth of horror stories.

Be sure that you're fully informed of the potential consequences of antidepressant use before yielding to your doctor's advice. Too often patients and care providers alike are kept in the dark by pharmaceutical companies out to maximize profits.

Oh, and good luck. [Smile] [Smile]
 
Posted by jamescase20 (Member # 14124) on :
 
Paxil btw just happens to be a Efflux pump inhibitor, and that means helps kill lyme. AND...SSRIs are found in another study to communicate with the T-cells, EXTENSIVELY.

Both these studies are not pie in the sky, they are lab studies done in universities.

This is the lymers fear of SSRIs it throws me into a massive herx and then I feel bolted toward faster recovery.

I am using paxil right now, along with lexapro.

Personally, I never EVER had SSRI's withdrawls, not even paxil.

Besides, you can just change to prozac if you want off it, and prozacs very long half life will wein you off the so called "addiction".

Get real, this reaction is a herx!

The disease is a paradox, kill it, it bites back hard. This is how evlovution works guys.
 
Posted by hiker53 (Member # 6046) on :
 
Tried zoloft but it really set of my myoclonic jerks. My neurologist told me to stay away from antidepressants because of this.
 


Powered by UBB.classic™ 6.7.3